Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is pregnancy possible after taking I-pill

Answered by
Dr.
Dr. S Patra

OBGYN

Practicing since :2011

Answered : 4047 Questions

default
Posted on Wed, 13 Aug 2014 in Women's Health
Question: Me and my gf..had unprotected sex..in which I did not ejaculate..out of fear..she took an ipill with in 2 hours..after which we got refreshed and I also took a leak or urinated..on the same night..due to intense emotions we had unprotected sex with in 10 hours after the ipill..even in this episode..I did not ejaculate..and I hope my precum din have any sperm..since I urinated..please kindly advise should we be worried..
doctor
Answered by Dr. S Patra 1 hour later
Brief Answer:
EXTREMELY LOW CHANCE OF PREGNANCY.

Detailed Answer:
Hello,

Thanks for writing to us.

In this context, chance of pregnancy is EXTREMELY LOW or RARE as there was NO proper ejaculation and she took I-Pill within first 2 hrs of unprotected sex which will give more than 95% protection against unwanted pregnancy.

Theoretically, effect of I-PILL lasts for next 72 hrs and chance of pregnancy is very LOW or RARE in 2nd time unprotected sex also.

She will get a withdrawal bleeding within 5-7 days due to effect of the pill and next cycle may be delayed for 1-2 weeks due to hormonal imbalance.

Hope, it helps for your information. Kindly, close the discussion if you don't have any other query.

Wish your good health and practice safe sex in future.

Regards,
Dr Soumen

For future query, you can write me in following address:

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. S Patra 3 days later
Thanks for your reply;
However it is 6th day after taking the ipill..my gf hasn't got any withdrawal bleeding symptoms. Also from today evening she is complaining of headache and nausea..her last period started on 24th XXXXXXX .please advise
doctor
Answered by Dr. S Patra 1 hour later
Brief Answer:
FOLLOW THE ADVICE.

Detailed Answer:
Hello,

Thanks for follow up query.

Most women get their withdrawal bleeding within 7-10 days after taking I-PILL. As her period due date is nearby, then it may coincide with that. I suggest her to wait few more days to get period naturally.

If she don't get period by this time, she must undergo one home pregnancy test to clear doubt about pregnancy.

Mental stress, emotional upset, hormonal imbalance can cause above features. She would take balanced diet, drink more water and need sound sleep.

Hope, I have answered your query. Kindly, close the discussion.

All the best and good luck.

Regards,
Dr Soumen
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. S Patra 5 days later
Thanks doctor,
She had her bleeding started on 22nd. However it was of dark brownish discharge quite different from her regular period discharge. It is continuing and intermittent on the lines of spotting. She is actually due on 24th this month. She is still complaining of bodyache with bad nausea and head ache..is this the withdrawal bleeding, in that case how long should we wait for her periods..
doctor
Answered by Dr. S Patra 1 hour later
Brief Answer:
WITHDRAWAL BLEEDING.

Detailed Answer:
Hello,

Thanks for follow up query.

It is MOSTLY withdrawal bleeding due to effect of the pill and coincided with her regular period date in this cycle. It will stop automatically.

Does she has fever or abdominal cramp?

Regards,
Dr S Patra
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. S Patra 8 minutes later
Thanks..

She has no fever and cramping in abdomen..
Is it ok..dat if periods come with spotting?


doctor
Answered by Dr. S Patra 52 minutes later
Brief Answer:
FOLLOW THE ADVICE.

Detailed Answer:
Hello,

Thanks for your information.

1) Hormonal imbalance (due to effect of the pill) and associated mental stress are the main reason of intermittent spotting with period. She must maintain her genital hygiene properly. Do one home pregnancy test to clear doubt.

2) She would get her regular monthly period around next due date as she has gotten withdrawal bleeding on 22nd July (close to her due date). Period date may vary up to 7 days.

3) She would take healthy balanced diet, drink more water, avoid mental stress and need adequate bed rest. I suggest her to take Paracetamol tab (650 mg) to reduce headache and body ache.

Hope, I have answered your query. Kindly, close the discussion.

All the best and good luck.

Regards,
Dr S Patra
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Ipill

doctor1 MD

Hi, Subject : Missed Periods ( had Emergency Contraceptive called "i-pill" last month Sept. ) Last Month "September" I got my Periods at 30th August which Lasted 7 days my normal cycle. on September 19th 20 and 22 I had unprotected Sex and on 22th...

doctor1 MD

Hello, My friend had consumed an ipill and it's been more than 36hrs now. She is experiencing body pain , cramps and also fever . Her due date for periods is after 6days from now. What should we do doctor?

doctor1 MD

Hi doc, im 22, my LMP was aug 24, i had unprotected sex on july 27 took ipill within 24 hours, i suffered with severe fever and cold on september 1-5, after then its been almost more than 45 days i still dint get my periods.. Did pregnancy test...

doctor1 MD

I am a 24 Years Old Married Woman, Last month I had unprotected sex with my husband at night and the following morning I had an Ipill an emergency contraceptive pill. My periods were normal. Yesterday Again I had encountered similar situation, I had unprotected intercourse and within few hours of having sex I took an Ipill. Within 3 hours of taking the Ipill I had sex again by withdrawal method. My question is Do I need to follow an Ipill again or not. I am a 24 Years Old Married Woman, Last month I had unprotected sex with my husband at night and the following morning I had an Ipill-an emergency contraceptive pill. My periods were normal. Yesterday Again I had encountered similar situation, I had unprotected intercourse and within few hours of having sex I took an Ipill. Within 3 hours of taking the Ipill I had sex again by withdrawal method. My question is Do I need to follow an Ipill again or not.